Texas, 2011Heat in Texas, March 8, 2011
March 8, 2011 · NWS EWX · 1 event in 1 county or zone
Surface high pressure over the Gulf of Mexico caused southeasterly winds in South Central Texas which brought warm, moist air to the region. High temperatures were well above normal in the middle 80s.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Surface high pressure over the Gulf of Mexico caused southeasterly winds in South Central Texas which brought warm, moist air to the region. High temperatures were well above normal in the middle 80s.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 8, 3:12 PM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Mar 8, 3:12 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
312 PM CST TUE MAR 8 2011
.DISCUSSION...
WEST..NORTHWEST FLOW WILL GRADUALLY MIX DOWN TO THE SURFACE BY LATE
AFTERNOON WITH THE DRY LINE COMING TO A HALT ALONG THE I-35 CORRIDOR.
A SLIGHT CHANCE OF SHOWERS AND A FEW THUNDERSTORMS EXISTS TONIGHT
ALONG THE DRY AIR INTERFACE GENERALLY EAST OF THE CORRIDOR. CANNOT
COMPLETELY RULE OUT CONVECTIVE DEVELOPMENT LATE TONIGHT WHEN THE
COLD FRONT PUSHES THROUGH THE AREA...ALTHOUGH THINK IT WILL BE
FAIRLY CAPPED OFF BY THEN. AS THE DRY SURFACE RIDGE BUILDS INTO THE
AREA WEDNESDAY...MOSTLY SUNNY SKIES WILL PREVAIL WITH MILD TO WARM
AFTERNOON TEMPERATURES. THE DRY RIDGE WILL SETTLE OVER THE AREA
WEDNESDAY NIGHT WITH CLEAR SKIES AND LIGHT TO CALM WINDS PRODUCING A
GOOD RADIATIONAL COOLING NIGHT. LOWS WILL BE MOSTLY IN THE 30S WITH
40S ALONG THE RIO GRANDE PLAINS AND COASTAL PRAIRIES SECTION. RETURN
SOUTHERLY FLOW IN A PROGRESSIVE FLOW PATTERN WILL SEND READINGS BACK
INTO THE 70S ON THURSDAY. WINDS WILL DECOUPLE AND DIMINISH AT THE
SURFACE UNDER MOSTLY CLEAR SKIES. LOWS THURSDAY NIGHT WILL BE MOSTLY
IN THE 40S. SOUTHERLY FLOW CONTINUES FRIDAY WITH HIGHS RANGING FROM
THE UPPER 70S MOST AREAS TO MID 80S EXTREME SOUTHWEST. INCREASING
CLOUDINESS SATURDAY WITH WEAK DISTURBANCES IN ZONAL FLOW ALOFT.
CONTINUED MOISTURE BUILDUP ON SUNDAY COMBINED WITH WEAK DISTURBANCES
IN THE SUBTROPICAL JET MAY PRODUCE A FEW SHOWERS AND MAYBE EVEN AN
ISOLATED THUNDERSTORM OR TWO SUNDAY AFTERNOON. MILD SUNDAY WITH HIGHS
IN THE 70S. A WEAK RIDGE ALOFT WILL APPROACH THE AREA FROM THE WEST
EARLY MONDAY WITH CONVERGENT NORTHWEST FLOW TYPE THUNDERSTORMS ALONG
A WEAK FRONT SLIDING INTO THE AREA DURING THE DAY ON MONDAY.
NORTHWEST FLOW ALOFT WILL WEAKEN NEXT TUESDAY AS THE WEAK UPPER
TROUGH PUSHES EAST OF THE REGION...BUT CONTINUED UPSLOPE FLOW ALONG
THE RIO GRANDE PLAINS COULD GENERATE A FEW THUNDERSTORMS.
FIRE WEATHER...
ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS FOR WILDFIRE SPREAD
BOTH TOMORROW AND THURSDAY AFTERNOONS GENERALLY WEST OF A LINE FROM
GEORGETOWN TO SAN ANTONIO TO CATARINA. DRY AIR COMBINED WITH NORTHERLY
FLOW NEAR 10 MPH BEHIND A COLD FRONT WEDNESDAY AFTERNOON WILL
LEAD TO THE CONDITIONS WHILE ON THURSDAY AFTERNOON...CONTINUED
VERY LOW HUMIDITIES IN RETURN SOUTHERLY FLOW OF 5 TO 10 MPH WILL
RESULT IN ELEVATED CONDITIONS AS WELL.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 49 72 43 77 46 / - - 0 0 0
AUSTIN BERGSTROM INTL AIRPORT 44 72 34 75 38 / - - 0 0 0
NEW BRAUNFELS MUNI AIRPORT 49 75 38 78 43 / - - 0 0 0
BURNET MUNI AIRPORT 46 71 41 74 45 / - - 0 0 0
DEL RIO INTL AIRPORT 51 78 46 78 48 / - - 0 - 0
GEORGETOWN MUNI AIRPORT 47 70 42 75 45 / - - 0 0 0
HONDO MUNI AIRPORT 47 76 36 77 41 / - - 0 0 -
SAN MARCOS MUNI AIRPORT 49 74 38 76 43 / - - 0 0 0
LA GRANGE - FAYETTE REGIONAL 52 71 42 73 45 / 20 - 0 - -
SAN ANTONIO INTL AIRPORT 49 75 42 77 45 / - - 0 0 -
STINSON MUNI AIRPORT 49 76 40 78 43 / - - 0 0 -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
MESOSCALE/AVIATION...22
SYNOPTIC/GRIDS...02
PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Mar 8, 4:26 AM CST, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
426 AM CST TUE MAR 8 2011
TXZ171>173-183>194-202>209-217>225-228-091030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
426 AM CST TUE MAR 8 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TONIGHT...
THE DRY LINE WILL MOVE INTO THE NORTHERN RIO GRANDE PLAINS AND
HILL COUNTRY THIS AFTERNOON...BRINGING VERY LOW HUMIDITY AND GUSTY
WEST TO SOUTHWEST WINDS. CONDITIONS WILL BE NEAR CRITICAL FOR THE
SPREAD OF WILDFIRES.
ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP BY MID-AFTERNOON OVER
THE NORTHERN HILL COUNTRY AND PLAINS FROM AUSTIN EASTWARD. ONE OR
TWO OF THESE STORMS MAY PRODUCE NON-SEVERE SMALL HAIL OR GUSTY
WINDS UP TO 40 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NEAR CRITICAL CONDITIONS FOR THE SPREAD OF WILDFIRES WILL CONTINUE
FOR LOCATIONS ALONG AND WEST OF INTERSTATE 35 ON WEDNESDAY AND
THURSDAY...AS VERY DRY AIR REMAINS IN PLACE ACROSS THE AREA.
ANOTHER UPPER TROUGH AND FRONT WILL CROSS THE AREA ON MONDAY...
BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS. AT THIS TIME IT
APPEARS THERE WILL BE LITTLE OR NO THREAT FOR SEVERE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Heat, Comal
- When
- March 8, 5:00 PM CST
- Where
- Comal forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- Broadcast Media
- Coordinates
- 29.808, -98.278 (the zone’s center; the record gives no point)
A 6 month old girl was found dead in a car in New Braunfels. News reports stated that she had been accidentally left in the car for nine hours before being discovered. The high temperature at the New Braunfels Airport was 84 degrees and the heat index was about the same.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, Comal | 2011-03-08 | 0 | Female | Vehicle/Towed Trailer | Indirect |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, March 8 to 10, 20112 injured · $7.8 million · EF2 · 53 events
- Tornadoes and Flash Flooding in Louisiana, March 8 to 9, 20111 injured · $716,000 · EF2 · 16 events
- Tornadoes and Flash Flooding in Alabama, March 8 to 9, 20114 injured · $95,000 · EF2 · 29 events
- Cold in South Dakota, March 8, 20111 death · 1 event
- Flash Flooding and Hail in Louisiana, March 8 to 9, 2011$1.5 million · 1 in hail · 4 events
- Tornadoes and Flash Flooding in Louisiana, March 8 to 9, 2011$345,000 · EF1 · 8 events
- Tornado and Hail in Texas, March 8, 2011$400,000 · EF1 · 3 events
- Damaging Winds in Alabama, March 8 to 9, 20111 injured · $52,000 · 65 kt wind · 8 events
- Tornado and Hail in Texas, March 8, 2011$33,000 · EF0 · 13 events
- Strong Wind in Tennessee, March 8, 2011$30,000 · 2 events
- Drought in Texas, March 8 to 31, 201114 events
- Drought in Oklahoma, March 8 to 31, 201111 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 281968.